Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

In menopause. Thyroid level 4.68. Prescribed medicines. Don't want to take medicines. Opinion?

I am 50 yr old female. Went for my yearly amd I am in menopause . Asked if slight weight gain was common with menopause. She wanted to check my thyroid . It was 4.68, slightly high. Wants me to take thyroid meds. I don t have any other symptoms and have lost a little since I saw her. I am 5 4 weigh 123. I do not want to take this med. is this a real high level? Do I need this?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  223
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

I do understand that you were prescribed medication for high TSH. I would say that TSH of 4.68 is not very significant, provided your T3 and T4 is normal. I would suggest further thyroid hormones and antibody testing. If all are normal, probably treatment may not be required in your case and we would repeat TSH after 2 months. Again most of the decision to treat or not, depends on clinical profile and symptoms.


Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor